MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112670
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Nerve Damage (1979); Pain (1994); Scar Tissue (2060); Hernia (2240); Injury (2348); Disability (2371); Fibrosis (3167); Neuralgia (4413)
Date of Event 08/10/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol flat mesh (device #2) used to treat the patient.The patient's attorney did allege injuries and revision surgery; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol kugel flat mesh (device #2).An additional emdr was submitted to represent the bard/davol flat kugel patch (device #1).The patient's attorney did not make any allegations regarding the implanted bard/davol 3dmax device.Not returned.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2013, the patient underwent surgery for implant of an unspecified bard/davol kugel hernia patch (device#1).It is alleged that on (b)(6) 2014, the patient underwent surgery for implant of an unspecified bard/davol bard mesh (device #2).As alleged, on (b)(6) 2015, the patient had unspecified injuries related to a defect in the kugel hernia patch (device #1) and bard mesh (device #2) and underwent revision surgery and implant of an unspecified bard/davol 3dmax light.As reported, the patient is only making a claim for an adverse patient outcome against the kugel hernia patch and bard mesh.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Event or Problem Description
Attorney alleges that on (b)(6) 2013, the patient underwent surgery for implant of an unspecified bard/davol kugel hernia patch (device#1).It is alleged that on (b)(6) 2014, the patient underwent surgery for implant of an unspecified bard/davol bard mesh (device #2).As alleged, on (b)(6) 2015, the patient had unspecified injuries related to a defect in the kugel hernia patch (device #1) and bard mesh (device #2) and underwent revision surgery and implant of an unspecified bard/davol 3dmax light.As reported, the patient is only making a claim for an adverse patient outcome against the kugel hernia patch and bard mesh.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 2013 - patient was diagnosed with bilateral inguinal hernia thereby underwent open repair with implant of kugel hernia patch (device #1 & #2).Per operative notes, ¿the hernia sac was identified in right inguinal region and reduced.A kugel patch (device #1) was placed using sutures.The hernia sac was identified and reduced in left inguinal region.A kugel patch (device #2) was placed using sutures.¿ (b)(6) 2014 - patient was diagnosed with recurrent right inguinal hernia thereby underwent open repair with implant of bard flat mesh (device #3).Per operative notes, ¿the prior kugel patch (device #1) appears to be displaced and migrated to hernia sac.The hernia contents were identified and reduced.A bard flat mesh (device #3) was placed and sutured.¿ (b)(6) 2015 - patient was diagnosed with recurrent right inguinal hernia thereby underwent laparoscopic repair with partial excision of mesh (device #1 & #3) and implant of 3dmax light (device #4).Per operative notes, ¿the protruding mesh was cut and dissected off from abdominal wall.The scarring of nerve was identified.A small hernia defect was identified and repaired using 3dmax light (device #4) and tacked.¿ (b)(6) 2017 - patient was diagnosed with right groin pain and neuralgia thereby underwent open repair with removal of mesh (device #1 & #3) and resection of nerves.Per operative notes, ¿moderate amount of scarring was excised.The prior mesh (device #1 & #3) with suture material was removed entirely.Three nerves were resected and sutured.¿.
 
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol flat mesh (device #2) used to treat the patient.The patient's attorney did allege injuries and revision surgery; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2012) is considered to be a best estimate.Updated fields: a2, b2, b3, b4, b5, b6, b7, d3, d4, d.6b (date of explant), g1, g3, g4, g6, h2, h4, h6, h10.This supplemental emdr represents the bard flat mesh (device #3).Additional supplemental emdr was submitted to represent the bard/davol kugel patch (device #1) and an emdr was submitted for bard/davol 3dmax light (device #4).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9084774
Report Number1213643-2019-08976
Device Sequence Number2831466
Product Code FTL
UDI-Device Identifier00801741016523
UDI-Public(01)00801741016523(17)170328(10)HUWC0135
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2017
Device Catalogue Number0112670
Device Lot NumberHUWC0135
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2019
Supplement Date Received by Manufacturer06/03/2025
Initial Report FDA Received Date09/18/2019
Supplement Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age59 YR
Patient SexMale